MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 LEVEL SENSOR MODULE; MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 LEVEL SENSOR MODULE; MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS
Model Number 23-40-20
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova manufactures the s5 sensor module level.The incident occurred in (b)(6).This medwatch report is being filed on behalf of livanova (b)(4).The module was returned to livanova (b)(4) for investigation.During the evaluation, the reported issue was reproduced.The level module did not show the state of the level in the main control display.Trouble shooting identified the cause of the issue to be corrupted data in the memory banks of the micro-controller on the board of the module.The nvmem module was flashed and a 3 day test run was conducted with the simulator switching between low and high levels every 5 seconds.No deviations occurred during this test run.The module was scrapped for safety reasons upon completion of the investigation and the customer has been provided a replacement.A review of the dhr did not identify any deviations or nonconformities relevant to the issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received a report that the s5 level sensor module did not display anything during priming.There was no patient involvement.

Brand Name
S5 LEVEL SENSOR MODULE
Common Device Name
MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstr. 25
munich 80939
GM  80939
MDR Report Key6803564
Report Number9611109-2017-00645
Device Sequence Number16433438
Product Code DTW
UDI-Device Identifier04033817900658
UDI-Public010403381790065811150915
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23-40-20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2017
Initial Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1